Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 29, 2014, 7:37 AM CDT for Sherman County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 29, 2014, 8:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
799
WWUS83 KGID 291237
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 AM CDT SUN JUN 29 2014
NEZ046-061-291300-
SHERMAN NE-BUFFALO NE-
737 AM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN
COUNTIES UNTIL 800 AM CDT...
AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENNA...OR 28 MILES NORTH OF KEARNEY...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
HOWARD...NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN
SHERMAN COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4115 9876 4112 9875 4105 9875 4105 9872
4084 9872 4102 9903 4119 9895
TIME...MOT...LOC 1237Z 287DEG 35KT 4108 9889
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 29, 5:41 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 5:41 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 541 AM CDT SUN JUN 29 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM CDT SUN JUN 29 2014 MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORT WAVE OVER PORTIONS OF THE NORTHERN AND CENTRAL PLAINS...AND LONGWAVE RIDGING OVER THE EASTERN CONUS. ENHANCED UPPER TROPOSPHERIC JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EAST/SOUTHEAST INTO THE CENTRAL HIGH PLAINS...AND THEN NORTH INTO SOUTH CENTRAL CANADA. UPPER TROPOSPHERIC FLOW OVER OUR AREA MAXES OUT AT AROUND 75KTS NEAR 34000FT AGL PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT WAVE OVER THE NORTHERN AND CENTRAL PLAINS...AS WELL AS THE LONGWAVE RIDGE OVER THE EASTERN CONUS. ENHANCED UPPER TROPOSPHERIC MOISTURE IS ALSO NOTED EXTENDING OVER MUCH OF THE MISSISSIPPI VALLEY. AT THE SURFACE...AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER SOUTH CENTRAL CANADA...WITH A STATIONARY BOUNDARY EXTENDING SOUTH/SOUTHWEST FROM THE LOW INTO PORTIONS OF WESTERN SOUTH DAKOTA...WESTERN NEBRASKA AND EASTERN COLORADO. LOWER TROPOSPHERIC FLOW ACROSS OUR AREA REMAINS FROM THE SOUTH AS A RESULT. GUIDANCE SUGGESTS THE UPPER TROPOSPHERIC SHORT WAVE OVER THE NORTHERN AND CENTRAL PLAINS WILL MOVE NORTHEAST THROUGH THE NEXT 24 HOURS...MOVING INTO THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION LATER TODAY. A CLOSED UPPER TROPOSPHERIC LOW IS ALSO EXPECTED TO DEVELOP OVER SOUTH CENTRAL CANADA TODAY AND PERSIST THROUGH 12Z MONDAY. THIS WILL ALLOW FOR ZONAL UPPER TROPOSPHERIC FLOW OVER OUR AREA WHICH SHOULD INCREASE INTENSITY TODAY INTO TONIGHT. THE SURFACE LOW OVER SOUTH CENTRAL CANADA IS EXPECTED TO REMAIN NEARLY STATIONARY TODAY THROUGH MUCH OF TONIGHT...ALTHOUGH THIS LOW MAY BEGIN TO MAKE A PUSH EAST TOWARDS DAYBREAK MONDAY AS THE UPPER TROPOSPHERIC LOW DOES THE SAME. AS A RESULT...THE LOWER TROPOSPHERIC BAROCLINIC ZONE TO OUR WEST SHOULD REMAIN IN THE SAME POSITION TODAY INTO MUCH OF TONIGHT...WITH THIS BAROCLINIC ZONE PERHAPS SNEAKING INTO OUR FAR WEST/NORTHWESTERN CWA TOWARDS DAYBREAK MONDAY. THE RESULTANT LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA SHOULD REMAIN FROM THE SOUTH FOR THE MOST PART THROUGH 12Z MONDAY...WITH THE ONLY EXCEPTION BEING ACROSS OUR FAR WEST/NORTHWEST WHICH COULD TURN MORE NORTHERLY TOWARDS 12Z MONDAY IF THE BAROCLINIC ZONE CAN MOVE AS FAR EAST AS CURRENTLY INDICATED BY GUIDANCE. FOR THIS MORNING...ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED OVER NORTHWESTERN PORTIONS OF KANSAS ALONG THE AXIS OF A ~40KT LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE BOUNDARY LAYER. ALTHOUGH OFF BY A FEW HOURS...SIMULATED REFLECTIVITY FROM THE HRRR HAS A DECENT HANDLE ON THIS CONVECTION AND SUGGESTS IT WILL PROPAGATE NORTHEAST SOME LATER THIS MORNING AND IMPACT SEVERAL OF OUR KANSAS COUNTIES. THE HRRR...4KM WRF-NMM...AND TO A LESSER EXTENT THE 1KM WRF-NMM...ALSO SUGGEST ADDITIONAL CONVECTIVE DEVELOPMENT WILL BE REALIZED OVER WESTERN OR CENTRAL NEBRASKA LATER THIS MORNING AS THE LOW TROPOSPHERIC JET AXIS SHIFTS NORTHEAST MORE INTO OUR AREA. QPF FIELDS FROM VARIOUS DETERMINISTIC MODELS SEEM OVERDONE...BUT MANY OF THEM ALSO INDICATE ACTIVITY ACROSS OUR CWA THIS MORNING...WITH LIQUID PRECIPITATION AMOUNTS UP TO AROUND 0.25" ACROSS VARIOUS PORTIONS OF THE CWA 12-18Z TODAY. FAR TOO MANY INDICATIONS OF MEASURABLE PRECIPITATION TO IGNORE...BUT CONFIDENCE IS VERY LOW AS TO WHERE PRECIPITATION WILL ACTUALLY BE REALIZED THROUGH THE MORNING HOURS. GIVEN ALL THIS...WENT AHEAD WITH ~20% POPS ACROSS THE ENTIRE CWA UNTIL 15Z. GUIDANCE SUGGESTS THE LOWER TROPOSPHERIC JET AXIS WILL DECREASE IN INTENSITY POST SUNRISE AND AS A RESULT...CONVECTION SHOULD DIMINISH AS WELL. AS A RESULT...WENT AHEAD WITH DRY CONDITIONS ACROSS THE AREA 15-21Z. THAT BEING SAID...THIS WILL ALL NEED TO BE CLOSELY MONITORED THIS MORNING...WITH AN INCREASE IN POPS LIKELY NEEDED IF/WHEN CONVECTION IS REALIZED OVER THE AREA...AND A TEMPORAL INCREASE IN POPS PAST 15Z POSSIBLY NEEDED IF CONVECTION MANAGES TO LINGER LONGER THAN CURRENTLY INDICATED. FORECAST PROXIMITY SOUNDINGS FROM THE RAP SUGGEST ANY MORNING CONVECTION OVER OUR AREA WILL LIKELY BE ROOTED TO AROUND 700MB AND LIKELY ONLY HAVE ~500J/KG OF POTENTIAL ENERGY TO WORK WITH. GIVEN THIS...SEVERE WEATHER IS NOT CURRENTLY EXPECTED WITH MORNING CONVECTION. ONCE THE LOWER TROPOSPHERIC JET AXIS DIMINISHES LASTER THIS MORNING...THERE REALLY DOES NOT APPEAR TO BE ANY SUBSTANTIAL FORCING MECHANISMS ACROSS OUR CWA THROUGH THE REST OF THE DAY. CERTAINLY THERE WILL BE ENHANCED LOWER TROPOSPHERIC CONVERGENCE AND LIFT ALONG THE BAROCLINIC ZONE OVER WESTERN NEBRASKA...BUT AGAIN THIS IS EXPECTED TO REMAIN WEST OF OUR CWA UNTIL CLOSER TO SUNRISE ON MONDAY. ALSO...THERE COULD BE A SUBTLE UPPER TROPOSPHERIC PERTURBATION TRAVELING WITHIN THE MEAN FLOW WHICH COULD PROVIDE A PERIOD OF ENHANCED OMEGA OVER THE AREA...BUT AGAIN GUIDANCE DOES NOT PROVIDE ANY SUBSTANTIAL SIGNAL OF THIS OCCURRING. FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND OPERATIONAL GFS DO SUGGEST HOWEVER...IF FULL DIABATIC HEATING IS ACHIEVED TODAY...THAT NEARLY ALL CIN COULD BE ERASED BY LATE AFTERNOON AS CONVECTIVE TEMPERATURE READINGS ARE REACHED...PRIMARILY THROUGH LOCATIONS EAST OF HIGHWAY 281. FARTHER WEST...THESE SAME FORECAST PROXIMITY SOUNDINGS SUGGEST WARMER TEMPERATURE READINGS NEAR 700MB AND RESULTANT HIGHER CIN VALUES WILL MAKE CONVECTIVE INITIATION MORE DIFFICULT TO REALIZE. AS ALREADY MENTIONED HOWEVER...FULL DIABATIC HEATING WOULD LIKELY NEED TO BE ACHIEVED TO MEET CONVECTIVE TEMPERATURE READINGS FARTHER EAST...AND THERE IS A CHANCE CLOUD COVER AND PRECIPITATION FROM MORNING CONVECTION COULD PROVE DETRIMENTAL TO REACHING CONVECTIVE TEMPERATURE READINGS. ITS INTERESTING TO NOTE THAT SIMULATED REFLECTIVITY FROM THE 4KM WRF-NMM SHOWS NOTHING OVER OUR AREA THIS AFTERNOON AND EVENING. THAT BEING SAID...QPF FIELDS FROM MULTIPLE DETERMINISTIC MODELS DO SUGGEST MEASURABLE PRECIPITATION WILL BE REALIZED THIS AFTERNOON AND EVENING...PRIMARILY ACROSS OUR EASTERN CWA. GIVEN ALL THIS...WILL CONTINUE WITH POPS ACROSS THE CWA FOR LATE THIS AFTERNOON INTO THIS EVENING. DID NOT GO ANY HIGHER THAN A ~20% POP FOR LOCATIONS GENERALLY WEST OF HIGHWAY 281 DUE TO THE AFOREMENTIONED CIN VALUES...BUT FARTHER EAST WHERE CONVECTIVE TEMPERATURE READINGS ARE MOST LIKELY TO BE ACHIEVED...WENT AHEAD WITH 30-40% POPS ACROSS THE AREA. A COUPLE IMPORTANT NOTES...THESE POPS WILL PROVE TO BE WELL OVERDONE IF MORNING CONVECTION PROVIDES TOO MUCH CLOUD COVER AND PRECIPTIATION. BUT...IF SO MUCH AS ONE STORM CAN FIRE ACROSS THE REGION THIS AFTERNOON...RESULTANT OUTFLOW COULD RESULT IN MULTIPLE STORMS INITIATING THIS AFTERNOON INTO THIS EVENING THUS RESULTING IN A POP FORECAST WHICH IS UNDERDONE. UNFORTUNATELY IT IS UNLIKELY WELL KNOW THE ANSWER UNTIL STORMS DO (OR DO NOT) INITIATE THIS AFTERNOON INTO THIS EVENING...BUT CLOSE EVALUATION OF THE SITUATION WILL BE REQUIRED THROUGH THE DAY DUE TO THE POTENTIAL HIGH VOLATILITY OF THE TROPOSPHERE. GUIDANCE SUGGESTS ENHANCED LOWER TROPOSPHERIC MOISTURE WILL HELP PROMOTE 0-1KM MLCAPE VALUES OF 2000-4000J/KG ACROSS THE CWA THIS AFTERNOON AND EVENING...WITH THE GREATEST POTENTIAL ENERGY EXISTING ACROSS OUR EAST/SOUTHEASTERN COUNTIES. DEEP LAYER BULK SHEAR VALUES OF 40-50KTS ARE ALSO EXPECTED TO BE IN EXISTENCE ACROSS THE AREA THIS AFTERNOON AND EVENING. GIVEN ALL THIS...LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS WILL CERTAINLY BE POSSIBLE WITH ANY DEEP CONVECTION THAT IS REALIZED THIS AFTERNOON AND EVENING. 0-1KM SRH VALUES DO NOT LOOK OVERLY IMPRESSIVE PER THE NAM AND OPERATIONAL GFS...BUT ALL BETS ARE OFF IF/WHEN OUTFLOW BOUNDARIES ARE INTRODUCED ACROSS THE REGION. GIVEN THIS...WILL ALSO MENTION THE POTENTIAL FOR TORNADIC ACTIVITY THIS AFTERNOON AND EVENING. THERE MAY BE A BREAK IN CONVECTIVE ACTIVITY POST-SUNSET TONIGHT AS DIABATIC HEATING IS LOST. THAT BEING SAID...GUIDANCE SUGGESTS A 40-45KT LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE BOUNDARY LAYER WILL DEVELOP OVER CENTRAL KANSAS AND NOSE INTO OUR AREA...WITH ADDITIONAL PRECIPITATION THEN POSSIBLE HEADING INTO THE EARLY MORNING HOURS MONDAY. GIVEN ALL THIS...WENT AHEAD WITH 20-40% POPS ACROSS THE CWA DURING THE EARLY MORNING HOURS MONDAY. FORECAST PROXIMITY SOUNDINGS FROM THE NAM SUGGEST ANY CONVECTION SUNDAY NIGHT INTO EARLY MONDAY MORNING WILL BE ROOTED TO AROUND 800MB AND HAVE ~2000J/KG OF POTENTIAL INSTABILITY TO WORK WITH. GIVEN THIS...WILL GO AHEAD AND CONTINUE A MENTION OF LARGE HAIL IN THE HWO SUNDAY NIGHT INTO EARLY MONDAY MORNING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 402 AM CDT SUN JUN 29 2014 ALOFT: A SUBSTANTIAL PATTERN CHANGE IS IN THE OFFING NEXT WEEK AND THIS MEANS A BREAK FROM A DRENCHING JUNE THAT HAS PUT A SIGNIFICANT DENT IN THE DROUGHT OVER S-CNTRL NEB. JUNE HAS BEEN A VERY WET MONTH DUE TO PERSISTENT BELOW NORMAL HEIGHTS OVER THE WRN USA. PLEASE SEE THE LATEST PUBLIC INFO STATEMENT /PNS/ POSTED ON OUR WEBSITE FOR WHERE GRI/HSI RANK FOR THE WETTEST JUNE'S ON RECORD. GFS AND EC ENSEMBLE MULTI-DAY 500 MB MEANS FOR DAYS 1-5 AND THEN 6-10 INDICATE A RIDGE WILL BUILD OVER WRN N AMERICA...FORCING LONGWAVE AMPLIFICATION. THE MEAN TROF WILL PROGRESS E INTO THE CNTRL USA THE NEXT 5 DAYS...AND EVENTUALLY INTO THE ERN USA BY DAY 6. WHILE HIGH TEMPS HAVE NOT BEEN HOT...A COOLDOWN IS SLATED TUE-THU WITH WED BEING THE COOLEST DAY OF THE FCST WITH HIGHS MUCH COOLER THAN NORMAL /AT LEAST 10F/. BY NEXT WEEKEND A SPELL OF SUMMERTIME HEAT WILL ARRIVE. AS FOR THE SHORTWAVES...THE CLOSED LOW CURRENTLY OVER THE CANADIAN PRAIRIES IS ESSENTIALLY TRAPPED UNTIL AMPLIFICATION BEGINS. THIS LOW WILL MAKE A LOOP TODAY-MON AND THEN OPEN UP AND HEAD E TUE AS THE WRN RIDGE BUILDS. A TRAILING TROF WILL SLIP THRU THE CNTRL PLAINS TUE. NW FLOW BECOMES ESTABLISHED IN ITS WAKE WED- THU WITH RISING HEIGHTS AS THE RIDGE MOVES E. A SUBTROPICAL HIGH IS THEN FCST TO DEVELOP OVER THE INTERMOUNTAIN WEST. SURFACE: THE STALLED FRONT THAT CURRENTLY BISECTS NEB FROM SW-NE WILL MOVE LITTLE THRU DAYBREAK MON. IT WILL BECOME MOBILE THOUGH MON AS HEIGHTS BEGIN TO FALL AND IT SHOULD BE JUST S AND E OF THE FCST AREA BY SUNSET. A SECOND STRONGER COLD FRONT WILL SWEEP THRU TUE AS CANADIAN HIGH PRES SURGES S INTO THE NRN/CNTRL PLAINS WED. AS IT HEADS INTO THE ERN USA THU-FRI...RETURN FLOW DEVELOPS ALONG WITH A NEW LEE-SIDE TROF. THIS SETUP WILL CONT INTO SAT. A 40-30-30 BLEND OF THE 12Z/18Z/00Z CONSENSUS OF RAW MODEL GUIDANCE WAS USED FOR WIND GUSTS...DEWPOINTS AND QPF...AND HIGH TEMPS TUE- THU. CONSENSUS OF 00Z MOS WAS USED FOR SUSTAINED WINDS/DIR. HAZARDS: TSTMS WILL BE NEAR OR OVER PORTIONS OF S-CNTRL NEB MON MORNING. MUCAPE IS FCST AS HIGH AS 4000 J/KG WITH 40-50 KTS OF EFFECTIVE SHEAR. THE STORMS WILL MOST CERTAINLY BE ELEVATED. THE MAGNITUDE OF THE INSTABILITY AND SHEAR DO SUGGEST POTENTIAL FOR SEVERE HAIL. THE REST OF THE WEEK...NOTHING UNTIL POSSIBLE TSTM ACTIVITY RE-ENTERS THE PICTURE FRI NIGHT-SAT. THE DAILY DETAILS... MON: SREF QPF PROBABILITIES OFFER HIGH CONFIDENCE THAT AN MCS WILL BE ON-GOING TO START THE DAY OVER PARTS OF CNTRL/ERN NEB. THIS MCS WILL DEPART TO THE E. AREAS NOT AFFECTED BY THE COLD POOL SHOULD SEE A PRETTY NICE DAY /S AND W OF THE TRI-CITIES/. RESIDUAL CLOUD COVER BEHIND THE MCS COULD SPOIL MUCH OF THE DAY FROM THE TRI-CITIES N AND E. BREEZY N WINDS DEVELOP BEHIND THE FRONT. TUE: SCT TSTMS WILL DEVELOP ALONG THE FRONT MON NIGHT. WHILE MOST OF THIS ACTIVITY SHOULD REMAIN ALONG AND S OF I-70...THERE IS A SLIGHT CHANCE SOME ANVIL RAIN AND EMBEDDED THUNDER COULD CREEP INTO OUR N-CNTRL KS COUNTIES. UPSCALE GROWTH INTO AN MCS COULD SPREAD SUBSTANTIAL CLOUD COVER AS FAR N AS HWY 6 DURING THE DAY TUE. THE UPPER TROF AND COLD FRONT COULD TRIGGER A FEW DIURNAL SHWRS N OF I-80. BREEZY OVER S-CNTRL NEB. WED: SUNNY AND UNSEASONABLY COOL BUT WONDERFULLY REFRESHING. THIS WILL BE A GREAT DAY TO TURN OFF THE A/C AND LET SOME FRESH AIR INSIDE. 850 MB TEMPS ARE CURRENTLY FCST 2 STANDARD DEVIATIONS BELOW NORMAL ON THE SREF/GFS ENSEMBLES. THE PAST TWO RUNS OF THE GEM OFFER HIGHS 65-75F. THE 00Z RUNS OF GEM AND GFS OFFER 70F FOR A HIGH AT GRI. IF THAT OCCURS...WED WOULD BE ONE OF THE TOP 5 COOLEST JULY 2ND'S ON RECORD. THE LAST 3 CYCLES OF MEX MOS HAS DROPPED HIGHS AT GRI FROM 83 TO 78 TO 73. COORDINATED WITH NEIGHBORING OFFICES TO LOWER HIGH TEMPS. WE MAY NEED TO ADD A CHANCE OF SPRINKLES OR A BRIEF SHWR IN THE AFTERNOON OVER S-CNTRL NEB. THE 12Z/00Z EC STILL HAVE ENOUGH INSTABILITY FOR HEALTHY CU AND POTENTIAL SHWR ACTIVITY. THU: THE TEMP RECOVERY BEGINS...BUT STILL SEVERAL DEGREES COOLER THAN NORMAL. STILL A VERY NICE DAY. RETURN FLOW BEGINS ADVECTING THE POOL OF RICH MOISTURE BACK N IN ADVANCE OF THE LEE TROF. FRI: BREEZY AND WARMER WITH TEMPS BACK TO NEAR NORMAL /85-90F/. FRI NIGHT-SAT: WE START FLIRTING WITH NIGHTTIME TSTM INITIATION AND MCS ACTIVITY. SAT IS LOOKING HOT AWAY FROM ANY TSTM COOL POOLS AND CLOUD DEBRIS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 541 AM CDT SUN JUN 29 2014 IFR CONDITIONS POSSIBLE UNTIL 14Z...WITH VFR CONDITIONS OTHERWISE EXPECTED DURING THE TAF PERIOD. STRATUS HAS DEVELOPED ACROSS PORTIONS OF THE REGION AS EXPECTED. UNFORTUNATELY THE CEILING HAS DROPPED MUCH LOWER THAN GUIDANCE WAS FORECASTING EARLIER THIS MORNING. AN IFR CEILING...GENERALLY BETWEEN 600 AND 900FT AGL...IS BEING OBSERVED GENERALLY ALONG AND SOUTHWEST OF A LINE FROM EAR TO HJH. THIS STRATUS IS ADVANCING TO THE NORTHEAST AND IT NOW APPEARS LIKELY IFR CONDITIONS WILL BE OBSERVED AT GRI FOR A FEW HOURS THIS MORNING. INCREASING DIABATIC HEATING AND A RESULTANT INCREASE IN BOUNDARY LAYER HEIGHT AND MIXING POST-SUNRISE SHOULD HELP THE STRATUS LIFT AND DISSIPATE BY 14Z. GIVEN ALL THIS...WENT AHEAD WITH IFR CONDITIONS UNTIL 14Z...WITH VFR CONDITIONS THEN FORECAST THROUGH THE REMAINDER OF THE TAF PERIOD. A LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE BOUNDARY LAYER...RESPONSIBLE FOR THIS MORNINGS STRATUS...WILL ALSO CONTINUE TO PROMOTE LOW LEVEL WIND SHEAR ACROSS THE REGION FOR A FEW MORE HOURS AND SUCH HAS BEEN PRESENTED IN THE TAF UNTIL 14Z. THERE IS A LOW CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. THAT BEING SAID...THE PROBABILITY OF SUCH ACTIVITY BEING REALIZED AT GRI IS TOO LOW FOR INSERTION INTO THE TAF AT THIS TIME. THE SURFACE WIND WILL REMAIN FROM THE SOUTH OR SOUTHWEST TODAY...GENERALLY SUSTAINED AT 09-12KTS. A LIGHT AND VARIABLE WIND FIELD IS THEN EXPECTED OVERNIGHT AS A LOWER TROPOSPHERIC BAROCLINIC ZONE APPROACHES FROM THE WEST/NORTHWEST. VISIBILITY RESTRICTION IS NOT CURRENTLY EXPECTED THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...HALBLAUB AVIATION...BRYANT
Hazardous weather outlook, Jun 29, 6:37 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 637 AM CDT SUN JUN 29 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 637 AM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH AT LEAST MIDDAY. SOME STORMS COULD BE SEVERE WITH THE PRIMARY THREAT BEING HAIL AS LARGE AS 2 INCHES IN DIAMETER. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT...WITH THE GREATEST PROBABILITY OF THUNDERSTORMS EXISTING GENERALLY EAST OF HIGHWAY 281. ANY THUNDERSTORM WHICH DEVELOPS LATE THIS AFTERNOON THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED TORNADOES. THE THREAT FOR TORNADOES WILL DIMINISH AFTER SUNSET TONIGHT...BUT HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS TO AROUND 60 MPH WILL REMAIN POSSIBLE OVERNIGHT TONIGHT INTO EARLY MONDAY MORNING. FINALLY...HEAVY RAINFALL MAY PROMOTE LOCALIZED FLASH FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE ON-GOING MONDAY MORNING OVER PORTIONS OF THE OUTLOOK AREA. THERE IS POTENTIAL SOME STORMS COULD BE SEVERE. THE TIME OF DAY SUGGESTS DAMAGING WINDS WILL NOT BE A THREAT...BUT THE MAGNITUDE OF INSTABILITY AND SHEAR DOES OFFER POTENTIAL FOR SEVERE HAIL...POSSIBLY UP TO ONE AND A HALF INCHES IN DIAMETER. THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD AFFECT PORTIONS OF NORTH CENTRAL KANSAS MONDAY NIGHT. THEREAFTER...THE NEXT POTENTIAL FOR THUNDERSTORMS WILL NOT ARRIVE UNTIL FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/HALBLAUB
In the hours before
Special weather statement, Jun 29, 6:27 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 627 AM CDT SUN JUN 29 2014 NEZ046-291145- SHERMAN NE- 627 AM CDT SUN JUN 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 645 AM CDT... AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM NEAR CALLAWAY...OR 13 MILES SOUTHWEST OF BROKEN BOW...MOVING EAST AT 40 MPH. IF THIS STORMS MAINTAINS ITS INTENSITY...IT WILL THREATEN THE WESTERN BORDER OF SHERMAN COUNTY BY 710 AM CDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4139 9875 4105 9876 4105 9921 4139 9920 TIME...MOT...LOC 1125Z 276DEG 33KT 4127 9984 HALBLAUB
Special weather statement, Jun 29, 6:54 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 654 AM CDT SUN JUN 29 2014 NEZ039-291230- VALLEY NE- 654 AM CDT SUN JUN 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY...VALLEY AND NORTHEASTERN SHERMAN COUNTIES UNTIL 730 AM CDT... AT 654 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTERVILLE...OR 14 MILES EAST OF BROKEN BOW...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ARCADIA AROUND 710 AM CDT. ORD AROUND 725 AM CDT. NORTH LOUP AROUND 730 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4174 9875 4139 9875 4140 9921 4174 9921 TIME...MOT...LOC 1154Z 248DEG 46KT 4143 9936 HALBLAUB
Special weather statement, Jun 29, 7:06 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
706 AM CDT SUN JUN 29 2014
NEZ046-061-291230-
SHERMAN NE-BUFFALO NE-
706 AM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO AND SOUTHERN SHERMAN COUNTIES UNTIL 730 AM
CDT...
AT 705 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MASON CITY...OR 22 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT 55
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LITCHFIELD AROUND 715 AM CDT.
HAZARD AROUND 720 AM CDT.
RAVENNA AND ROCKVILLE AROUND 730 AM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4120 9876 4083 9873 4104 9937 4105 9921
4120 9921 4128 9920
TIME...MOT...LOC 1205Z 284DEG 49KT 4118 9932
HALBLAUBSpecial weather statement, Jun 29, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 AM CDT SUN JUN 29 2014
NEZ046-061-291300-
SHERMAN NE-BUFFALO NE-
737 AM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN
COUNTIES UNTIL 800 AM CDT...
AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENNA...OR 28 MILES NORTH OF KEARNEY...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
HOWARD...NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN
SHERMAN COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4115 9876 4112 9875 4105 9875 4105 9872
4084 9872 4102 9903 4119 9895
TIME...MOT...LOC 1237Z 287DEG 35KT 4108 9889
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:27 AM CDT | Special Weather Statement | GID | Sherman | 18 min |
| Jun 29, 6:54 AM CDT | Special Weather Statement | GID | Valley | 36 min |
| Jun 29, 7:06 AM CDT | Special Weather Statement | GID | Sherman | 24 min |
| Jun 29, 7:09 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 51 min |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.